MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI MATRIXMANDIBLE PREFORMED RECON PL/MED/RIGHT/2.5MM THK; BONE PLATE

OBERDORF SYNTHES PRODUKTIONS GMBH TI MATRIXMANDIBLE PREFORMED RECON PL/MED/RIGHT/2.5MM THK; BONE PLATE
Model Number 04.503.902
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device was not implanted/explanted.(b)(4).Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the day prior to a scheduled surgery, the surgeon attempted to bend the matrixmandible preformed reconstruction plate and the plate broke easily.A new plate was used to perform the procedure the following day.Patient/surgical procedure was not involved.Concomitant devices reported: matrixmandible bending insert (03.503.080, lot number unknown, quantity 1), bending instrument (part number unknown, lot number unknown, quantity 1).This report is for one (1) matrixmandible preformed reconstruction plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record review was performed for the subject device: part number: 04.503.902.Synthes lot number: l693211.Release to warehouse date: 21.Dec.2017.Manufacturing site: mezzovico.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No ncr's were generated during production.H3, h6: a manufacturing investigation was performed for the subject device: according to the complaint description a plate broke intraoperatively.As received condition of device: the plate referred in (b)(4) (art.04.503.902, lot l693211) is visually damaged (plate is abnormally bent post production and it's broken in two positions at level of holes number 1-2 and 18-19 and in some holes the head portions of the relating screws are still placed in the holes).The plate has not been returned in original packaging.Information etched on product matches to complaint system and dhr.Dhr review: involved lot (lot l693211) has been manufactured in december 2017 in mezzovico.The lot quantity is 4 pieces; all pieces of the lot were released; no scraps were generated during production.All the inspection performed according inspection sheet (b)(4) passed.The involved lot l693211 has been produced starting from the semi-finished lot l597332, manufactured with raw material lot 19578.The review of the raw material certificate has been performed: in the certificate, it is reported that the material fulfills the specification.No ncrs were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition product inspection: the plate referred in (b)(4) (lot#l693211) was inspected for all the features pertinent to the complaint condition according to the product investigation matrix ¿broken/cracked¿ reported in the procedure w-m-s080.The visual inspection found that the returned plate is visually damaged (plate is abnormally bent post production and it's broken in two positions at level of holes number 1-2 and 18-19 and in some holes the head portions of the relating screws are still placed in the holes).No nonconformance manufacturing related identified.The area between the holes closest to the breakage area, was reinspected: the relevant measurable features were found conforming to specification.The plate thickness was measured and found in specification.The raw material has been verified through review of certificate documented in the dhr review section.Conclusion: considering that the relevant measurable product features meet specification and no visual defects manufacturing related have been identified on returned items, the conclusion of the product investigation is that the returned part is conforming from a manufacturing perspective disposition: the manufacturing investigation is disposed as confirmed due to evidence that the part is broken, but it's considered not valid for mezzovico because there is no evidence of issues manufacturing related.No manufacturing related issue was identified, therefore review to the specific prm and prm line is not applicable.Part returned to customer quality as per procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMANDIBLE PREFORMED RECON PL/MED/RIGHT/2.5MM THK
Common Device Name
BONE PLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7456402
Report Number8030965-2018-53332
Device Sequence Number1235717
Product Code JEY
UDI-Device Identifier10887587023274
UDI-Public(01)10887587023274
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K113251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.902
Device Catalogue Number04.503.902
Device Lot NumberL693211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1